Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 33, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 4, 2014, 1:17 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 1:17 PM MDT (19:17 UTC)
- Expired
- Aug 4, 2014, 4:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 208 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1563 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WGUS54 KEPZ 041917 FFWEPZ NMC017-042215- /O.NEW.KEPZ.FF.W.0033.140804T1917Z-140804T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 117 PM MDT MON AUG 4 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 415 PM MDT * AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... SILVER CITY... LAKE ROBERTS... BUCKHORN... RIVERSIDE... MANGAS SPRINGS... LITTLE WALNUT VILLAGE... WHITE SIGNAL... TYRONE... PINOS ALTOS... GILA... MCMILLAN CAMPGROUND... CHERRY CREEK CAMPGROUND... GILA RIPARIAN PRESERVE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO NOT ATTEMPT TO CROSS FLOODED ARROYOS...WATER CAN BE MUCH DEEPER THAN IT APPEARS...WAIT FOR FLOOD WATERS TO RECEDE. && LAT...LON 3313 10886 3311 10808 3252 10838 3253 10863 $$ PARK
2 follow-up statements
820 WGUS74 KEPZ 042109 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 309 PM MDT MON AUG 4 2014 NMC017-042215- /O.CON.KEPZ.FF.W.0033.000000T0000Z-140804T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM- 309 PM MDT MON AUG 4 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL GRANT COUNTY UNTIL 415 PM MDT... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE WARNED AREA. STORMS AND RAINFALL HAVE DIMINISHED BUT RUNOFF FROM EXCESSIVE RAIN WILL CONTINUE THE THREAT OF FLASH FLOODING. LOCATIONS IMPACTED INCLUDE... SILVER CITY... LAKE ROBERTS... BUCKHORN... RIVERSIDE... MANGAS SPRINGS... LITTLE WALNUT VILLAGE... WHITE SIGNAL... TYRONE... PINOS ALTOS... GILA... MCMILLAN CAMPGROUND... CHERRY CREEK CAMPGROUND... GILA RIPARIAN PRESERVE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3313 10886 3311 10808 3252 10838 3253 10863 $$ PARK
320 WGUS74 KEPZ 042208 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 408 PM MDT MON AUG 4 2014 NMC017-042223- /O.EXP.KEPZ.FF.W.0033.000000T0000Z-140804T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM- 408 PM MDT MON AUG 4 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL GRANT COUNTY WILL BE ALLOWED TO EXPIRE AT 415 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3313 10886 3311 10808 3252 10838 3253 10863 $$ PARK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 5:27 AM MDT, 7 hours 50 minutes earlier.
Area forecast discussion, Aug 4, 5:27 AM MDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 527 AM MDT MON AUG 4 2014 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL LIMIT...BUT NOT ELIMINATE OUR CHANCES FOR RAIN THIS WEEK. HIGH TEMPERATURES WILL START THE WEEK A LITTLE BELOW NORMAL BUT BY THE END OF THE WEEK WE WILL SEE HIGHS RUNNING AT OR A LITTLE ABOVE NORMAL. && .DISCUSSION... I WANTED TO SAY THAT THIS WEEK WOULD SETTLE INTO A MORE TYPICAL SUMMER TIME PATTERN...BUT THAT WOULD JUST NOT BE CORRECT. WE WILL CONTINUE TO SEE ABOVE NORMAL AMOUNTS OF MOISTURE IN THE ATMOSPHERE...BUT AT THE SAME TIME WE WILL SEE AN AREA OF UPPER LEVEL HIGH PRESSURE TRYING TO KEEP A LID ON OUR CONVECTION. OUT WEST AN UPPER LEVEL TROUGH WILL BEGIN TO LIFT OUT TOWARD THE NORTHEAST ACROSS NEVADA AND UTAH. IT WOULD APPEAR THAT SYSTEM IS JUST TOO FAR AWAY TO ALLOW IT TO HAVE MUCH INFLUENCE ON OUR WEATHER. SO WITH THE OPPOSING FORCES OF THE MOISTURE AND THE UPPER LEVEL RIDGE I'VE GONE WITH SCATTERED POPS IN THE MOUNTAINS AND ISOLATED POPS IN THE LOWLANDS. NOTHING REALLY EVER SWEEPS THE MOISTURE OUT OF THE AREA...BUT ALSO AT THE SAME TIME THE UPPER LEVEL RIDGE LOOKS TO MEANDER AROUND SOUTHERN NEW MEXICO...WEST TEXAS AND NORTHERN MEXICO THIS WEEK. SO DESPITE THE MOISTURE WE WILL NOT BE ABLE TO TAP INTO IT VERY WELL BECAUSE OF THE UPPER LEVEL RIDGE. BY THE END OF THE WEEK WE WILL SEE THE RIDGE DRIFT OFF TO THE EAST WHICH WILL ALLOW MOISTURE TO RETURN TO THE AREA. IF THE GFS IS TO BE BELIEVED WE COULD SEE ANOTHER HEAVY DUTY MONSOON PLUME SETTLE ACROSS THE REGION FOR THE WEEKEND. FOR NOW THOUGH I HAVE ONLY MOVED THE POPS UP A LITTLE HIGHER. OUR TEMPERATURES WILL CONTINUE ON THEIR SLOW CLIMB THIS WEEK. TODAY WILL SEE HIGHS RUNNING 5 TO 7 DEGREES BELOW NORMAL. THEN ON TUESDAY WE WILL SEE HIGHS RUNNING 3 TO 5 DEGREES BELOW NORMAL AND THEN BY WEDNESDAY WE WILL SEE NEAR NORMAL HIGHS. FOR THE END OF THE WEEK WE WILL SEE HIGH RUNNING A COUPLE OF DEGREES ABOVE NORMAL...THEN AS WE SEE THE RETURN OF MOISTURE WE WILL SEE HIGHS SLIP BACK TO SEASONAL NORMALS AS WE MOVE INTO THE WEEKEND. && .AVIATION...VALID 04/12Z-05/12Z WE'VE GOT LOTS OF MOISTURE TO FUEL THUNDERSTORMS...BUT ALOFT AN AREA OF UPPER LEVEL HIGH PRESSURE WILL HELP KEEP THE LID ON OUR AFTERNOON CONVECTION. LIKE YESTERDAY WE WILL SEE VARIABLE CEILINGS TODAY. THEY WILL GENERALLY BY BKN120 OR BKN250...BUT WE MAY SEE A FEW STORMS POP UP AND THAT COULD BRIEFLY LOWER CEILINGS TO BKN050. SURFACE WINDS WILL BE OUT OF THE SOUTHEAST AT LESS THAN 10 KNOTS THIS AFTERNOON. VISIBILITY WON'T BE A PROBLEM EXCEPT FOR OCCASIONAL MVFR CONDITIONS IN AND NEAR THUNDERSTORMS. FOR THE STORMS THAT DO DEVELOP THE STORM MOTION WILL BE FROM SOUTH TO NORTH. && .FIRE WEATHER... THOUGH WE HAVE DRIED OUT SOME WHAT THERE WILL STILL BE A CHANCE FOR SCATTERED MOUNTAIN AND ISOLATED LOWLAND SHOWERS TODAY THROUGH THE END OF THE WEEK. WE WILL SEE GENERALLY PARTLY TO MOSTLY CLOUDY SKIES WITH WINDS FROM THE SOUTHEAST AT LESS THAN 10 MPH. MIN RH'S WILL RANGE FROM THE MID 20'S IN THE LOWLANDS TO NEAR 50% IN THE MOUNTAINS TODAY. THIS PATTERN LOOKS TO REPEAT ITSELF EACH DAY THROUGH THE END OF THE WEEK. WE MAY SEE AN UPTICK IN RAIN CHANCES AS WE HEAD INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 89 71 91 71 95 / 20 20 20 20 10 SIERRA BLANCA 85 65 88 67 93 / 20 10 10 10 10 LAS CRUCES 87 66 90 68 93 / 20 20 20 20 10 ALAMOGORDO 87 67 91 68 95 / 20 20 20 20 10 CLOUDCROFT 65 52 66 52 69 / 30 20 40 30 30 TRUTH OR CONSEQUENCES 84 66 87 68 91 / 30 30 20 20 20 SILVER CITY 77 61 80 63 84 / 30 30 30 30 20 DEMING 86 65 90 68 94 / 30 20 20 20 20 LORDSBURG 86 67 89 69 94 / 30 30 30 30 20 WEST EL PASO METRO 89 71 90 71 95 / 20 20 20 20 10 DELL CITY 90 68 91 69 96 / 10 10 20 20 10 FORT HANCOCK 91 71 93 71 97 / 20 10 10 10 10 LOMA LINDA 83 67 86 66 89 / 20 20 20 20 10 FABENS 90 71 92 72 97 / 20 20 20 20 10 SANTA TERESA 88 70 91 71 94 / 20 20 20 20 10 WHITE SANDS HQ 84 68 89 69 91 / 20 20 20 20 10 JORNADA RANGE 85 68 90 69 93 / 20 20 20 20 10 HATCH 86 66 90 67 93 / 20 30 20 20 10 COLUMBUS 87 70 90 70 94 / 30 20 20 20 20 OROGRANDE 87 69 90 69 94 / 20 20 20 20 10 MAYHILL 71 55 75 56 77 / 30 20 40 30 30 MESCALERO 72 56 75 56 78 / 30 20 40 30 30 TIMBERON 71 55 74 57 76 / 30 20 30 30 30 WINSTON 75 59 78 60 81 / 50 40 40 30 30 HILLSBORO 80 64 82 65 86 / 30 30 20 20 20 SPACEPORT 85 67 89 68 92 / 20 30 20 20 10 LAKE ROBERTS 78 59 78 61 83 / 50 40 40 30 30 HURLEY 80 64 83 65 87 / 30 30 30 30 20 CLIFF 82 66 86 67 89 / 30 30 30 30 20 MULE CREEK 81 63 83 64 85 / 30 30 30 30 20 FAYWOOD 80 63 83 63 87 / 30 30 30 30 20 ANIMAS 86 68 88 69 92 / 30 30 30 30 20 HACHITA 85 67 86 68 91 / 30 30 20 20 20 ANTELOPE WELLS 82 65 83 67 88 / 30 30 20 20 20 CLOVERDALE 78 64 80 64 83 / 30 30 30 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Aug 4, 10:47 AM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1047 AM MDT MON AUG 4 2014 NMZ401>417-TXZ418>424-051700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1047 AM MDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY WEST OF THE RIO GRANDE AND IN THE MOUNTAINS WITH ISOLATED THUNDERSTORMS POSSIBLE ELSEWHERE. PERIODS OF MODERATE TO HEAVY RAINFALL MAY OCCUR WITH LOCALIZED MINOR FLOODING POSSIBLE ALONG DRAINAGES... ARROYOS AND LOW WATER CROSSINGS. WIDESPREAD FLOODING IS NOT ANTICIPATED. STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH. THUNDERSTORMS WILL TAPER OFF AND DIMINISH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING TUESDAY THROUGH THURSDAY. RAIN AMOUNTS WILL BE GENERALLY LIGHT AND SPOTTY WITH A FEW AREAS GETTING MODERATE RAINFALL. MOISTURE WILL INCREASE TOWARD THE END OF THE WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED FRIDAY THROUGH SUNDAY. LOCALIZED MINOR FLOODING ALONG DRAINAGES AND ARROYOS MAY OCCUR NEAR STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
In the hours before
Special weather statement, Aug 4, 12:40 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1240 PM MDT MON AUG 4 2014 NMZ401-402-404-041930- UPPER GILA RIVER VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- 1240 PM MDT MON AUG 4 2014 ...THUNDERSTORMS WITH HEAVY RAIN OVER NORTH-CENTRAL GRANT COUNTY THROUGH 130 PM MDT... AT 1232 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE WATCHING AN AREA OF NEARLY STATIONARY THUNDERSTORMS JUST SOUTHEAST OF MANGAS SPRINGS. THESE STORMS HAVE ALREADY PRODUCED AN INCH OF RAIN NEAR THE JUNCTION OF HIGHWAYS 180 AND 100. ANOTHER INCH OF RAIN IS POSSIBLE IN THIS AREA OVER THE NEXT HOUR. WIND GUSTS UP TO 45 MPH AND MODERATE TO HEAVY RAIN ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MANGUS SPRINGS... HIGHWAY 180... HIGHWAY 100... HEAVY RAIN MAY FLOOD LOW WATER CROSSINGS. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3288 10833 3261 10847 3266 10863 3294 10848 PARK
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:40 PM MDT | Special Weather Statement | EPZ | Grant | 50 min |
| Aug 4, 1:38 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna | 112 min |
| Aug 4, 1:51 PM MDT | Flash Flood Watch | EPZ | Doña Ana, Grant, Hidalgo, Luna, Sierra | 8 hr |
| Aug 4, 2:55 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna | 110 min |
| Aug 4, 2:57 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 4, 4:32 PM MDT | Areal Flood Advisory | EPZ | Grant | 118 min |
| Aug 4, 5:25 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna | 2 hr |
| Aug 4, 5:34 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.